MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0204HSS10
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during the procedure the coil was stretched and was taken out of the body with solitaire stent.Total of 3 optima coil stretch defects occurred in the procedure, so 1 coil and 2 delivery system will be returned.2 of the coils were lost during the retrieval with the solitaire stent.It was difficult to visually distinguish the returned coil implant from the 3 stretch failure, so the label will be attached." update 18jul2024 - additional information received from the issuer: "1.When exactly did the stretching occur for each of the three coils? - when positioning the coil by inserting and removing.2.Was the stent device used only to retract one coil? or was a stent device used for each of the three stretched coils? - one stent was used to remove 3 coils.3.Did the patient sustain any injury? no.4.When it is mentioned that "2 of the coils were lost during the retrieval with the solitaire stent", what was the outcome of this process? what happened to these two coils? - it was discarded with the solitaire stent." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the complete coil system was included with the device return; we noted the returned coil system was not able to be introduce to the returned introducer sheath; we observed multiple minor and major kinks along the implant coil, however no visual signs of stretching were observed along the implant coil; we observed no visual damage to the detachment zone with the pet jacket, lead wire, solder joints and sr thread intact; we observed multiple minor and major kinks along the hypotube; we noted the associated microcatheter was not returned with the coil system.Root cause of the reported issue cannot definitively be determined as no visual signs of stretching were observed along the implant coil or delivery pusher.Upon the return of the device, we observed multiple minor and major kinks along the implant coil.In addition, we observed multiple minor and major kinks along the hypotube.From our observations, it's possible the coil system was damaged from encountering friction, and became kinks following attempts to advance and retract the coil system.If the implant coil had become damaged within the microcatheter from encountering friction, this can make it difficult to advance the coil system within the microcatheter and lead to the implant coil becoming stretched upon retracting.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported issue.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f230900704 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
MDR Report Key19994920
Report Number3014162263-2024-00057
Device Sequence Number18233529
Product Code HCG
UDI-Device Identifier00818053026683
UDI-Public(01)00818053026683(11)230922(17)280922(10)F230900704
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0204HSS10
Device Lot NumberF230900704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown